Alert archive / North Dakota / Tornado Warnings in 2007

Tornado Warning 43, NWS Bismarck, ND

August 26, 2007Logan County, North Dakota

NWS Bismarck, ND issued this tornado warning at Aug 26, 2007, 9:00 PM CDT for Logan County, North Dakota. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 9:00 PM CDT (02:00 UTC)
Expired
Aug 26, 2007, 9:30 PM CDT
In force
30 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Logan County, ND

The radar

The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 9:00 PM CDTHAIL 0.8812 Sw Gackle, NDHAIL FELL AROUND 9 PM WAS NICKEL TO CHERRY SIZE.
Aug 26, 9:02 PM CDTHAIL 1.7520 Ene Napoleon, ND
Aug 26, 9:10 PM CDTHAIL 4.2517 E Napoleon, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KBIS 270201
TORBIS
NDC047-270230-
/O.NEW.KBIS.TO.W.0043.070827T0200Z-070827T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 930 PM CDT

* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO OVER CENTRAL LOGAN COUNTY...OR ABOUT 46 MILES SOUTHWEST
  OF JAMESTOWN...MOVING SOUTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL CENTRAL LOGAN COUNTY AROUND 910 PM CDT...
  RURAL EASTERN LOGAN COUNTY AROUND 930 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4663 9962 4650 9965 4637 9921 4662 9917

$$

WAA
1 follow-up statement
000 
WWUS53 KBIS 270229
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT SUN AUG 26 2007

NDC047-270239-
/O.EXP.KBIS.TO.W.0043.000000T0000Z-070827T0230Z/
LOGAN ND-
929 PM CDT SUN AUG 26 2007

...THE TORNADO WARNING FOR CENTRAL LOGAN COUNTY EXPIRES AT 930 PM
CDT...

THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4663 9962 4650 9965 4637 9921 4662 9917

$$

WAA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 26, 3:17 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Aug 26, 3:17 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
317 PM CDT SUN AUG 26 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
THE APPROACH OF AN UPPER LEVEL TROUGH WILL PUSH A COLD FRONT ACROSS
CENTRAL AND EASTERN NORTH DAKOTA THIS EVENING. CAPPING IS STRONG
BUT THE 4KM NNM WRF FORECASTS A LINE OF STRONG THUNDERSTORMS FROM
BISMARCK NORTHEAST FROM 23Z ON. I HAVE USED THIS MODEL FOR
TONIGHTS FORECAST. THEN A SHALLOW UPPER TROUGH WILL LINGER OVER
NORTH DAKOTA THROUGH TUESDAY. MULTIPLE WAVES IN THIS CYCLONIC FLOW
WILL KICK OFF SHOWERS FROM TIME TO TIME.

THEN UPPER LEVEL RIDGING ARRIVES WEDNESDAY TO DRY THINGS OUT.

LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...
HIGH PRESSURE RIDGE DOMINATES THURSDAY AND FRIDAY WITH DRY WEATHER
AND WARMING TEMPERATURES. WARMED HIGHS SLIGHTLY FRI AND SAT AHEAD OF
THE FRONT...80S TO AROUND 90 BASED UPON 850MB TEMP TRENDS. UPPER
RIDGE THEN FLATTENS SAT/SUN AS A COLD FRONT AND SEVERAL SHORTWAVES
TRAVERSE ACROSS THE NORTHERN PLAINS. BROUGHT SLIGHT CHC SHWRS/TSTMS
STARTING SAT NIGHT AND CONTINUED THIS THREAT THROUGH SUN.
&&

.AVIATION...A COLD FRONT MOVING INTO CENTRAL NORTH DAKOTA THIS
AFTERNOON AND EVENING WILL SPARK SCATTERED SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT...MAINLY ALONG A LINE FROM NEAR MINOT
SOUTH TO BISMARCK AND AREAS EAST. BEHIND THE FRONT ON MONDAY...AREAS
OF MVFR CONDITIONS CAN BE EXPECTED AS LOW CLOUDS DEVELOP.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RSL/KS
Hazardous weather outlook, Aug 26, 4:15 AM CDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT SUN AUG 26 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
415 AM CDT SUN AUG 26 2007 /315 AM MDT SUN AUG 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHWEST AND CENTRAL
NORTH DAKOTA LATE THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT
WHICH WILL BE ALONG A LINE FROM DEVILS LAKE TO HETTINGER BY EARLY
EVENING. THE STRONGEST CAPE WILL BE EAST OF THE FRONT...BUT WITH A
GOOD CAP. THE CAP WILL BE WEAKEST ALONG THE FRONTAL BOUNDARY...AND
LIFTING OVER THE FRONT MAY BE ENOUGH TO START ISOLATED CONVECTION.
AS THE FRONT MOVES EAST TONIGHT...THE BEST CHANCE OF THUNDERSTORMS
WILL BE IN THE FAR EASTERN COUNTIES. IF THUNDERSTORMS DO
DEVELOP...THE STRONG CAPE INDICATES A POTENTIAL FOR SEVERE
THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH
TUESDAY...ALTHOUGH WITH MUCH WEAKER CAPE...THE POTENTIAL FOR
SEVERE THUNDERSTORMS IS MUCH LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 26, 8:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
809 PM CDT SUN AUG 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             MEDINA                  46.90N 99.30W
08/26/2007  E0.88 INCH       STUTSMAN           ND   PUBLIC

&&

KBIRK
Local storm report, Aug 26, 8:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SUN AUG 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TORNADO          8 NNW NAPOLEON          46.61N 99.83W
08/26/2007                   LOGAN              ND   PUBLIC

            SEVERAL REPORTS OF A TORNADO RELAYED BY STATE RADIO.

&&

KBIRK
Local storm report, Aug 26, 8:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT SUN AUG 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          5 NE NAPOLEON           46.55N 99.69W
08/26/2007                   LOGAN              ND   LAW ENFORCEMENT

            TORNADO MOVING EAST.

&&

KBIRK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:32 PM CDTSevere Thunderstorm WarningBISKidder, Logan58 min
Aug 26, 8:00 PM CDTTornado WarningBISLogan30 min
Aug 26, 8:06 PM CDTSevere Thunderstorm WarningBISStutsman54 min
Aug 26, 8:27 PM CDTTornado WarningBISLogan33 min
Aug 26, 8:29 PM CDTSevere Thunderstorm WarningBISKidder46 min
Aug 26, 9:27 PM CDTSevere Thunderstorm WarningBISLogan53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningBISLaMoure48 min
Aug 27, 2:36 AM CDTSevere Thunderstorm WarningBISGrant, Morton54 min
Aug 27, 2:43 AM CDTSevere Thunderstorm WarningBISEmmons, Logan62 min
Aug 27, 2:58 AM CDTSevere Thunderstorm WarningBISSioux32 min
Aug 27, 3:31 AM CDTSevere Thunderstorm WarningBISEmmons, Sioux59 min
Aug 27, 3:42 AM CDTSevere Thunderstorm WarningBISLaMoure, Logan53 min
Aug 27, 3:48 AM CDTTornado WarningBISEmmons27 min
Aug 27, 4:24 AM CDTSevere Thunderstorm WarningBISEmmons, McIntosh41 min
Aug 27, 12:30 PM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman60 min
Aug 27, 12:55 PM CDTSevere Thunderstorm WarningBISGrant50 min
Aug 27, 1:10 PM CDTSevere Thunderstorm WarningBISEmmons38 min
Aug 27, 1:25 PM CDTSevere Thunderstorm WarningBISSioux65 min
Aug 27, 1:30 PM CDTSevere Thunderstorm WarningBISStutsman60 min
Aug 27, 2:03 PM CDTSevere Thunderstorm WarningBISLogan42 min
Aug 27, 3:54 PM CDTSevere Thunderstorm WarningBISLaMoure66 min

Nearby

Tornado Warnings in North Dakota, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.